MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of basket wire break.Block h11: investigation results: the device was not returned for analysis; therefore, the reported basket wire detachment could not be confirmed.However, a media analysis was performed on the picture submitted by the customer, and it was found that the sheath of an escape basket was detached/separated.Additionally, the condition of the basket could not be appreciated on the picture provided.Based on the available information it is possible that the observed sheath detachment could be related to handling and manipulation of the device; it is probable that an excess of force applied to the device such as operational factors during use could cause the observed sheath detachment.The most probable cause of the reported issue cannot be established due to lack of evidence.Additionally, without a proper evaluation of the device, it remains unknown the most probable causes that could have contributed to the event.Therefore, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that an escape basket device was used during an endoscopic ureteroplasty procedure.During preparation, the basket wire completely detached from the basket outside the patient.The procedure was completed with another of the same device with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a0401 captures the reportable event of basket wire break.Block h11: investigation results, the returned escape basket was analyzed, and a visual evaluation noted that the device returned with the basket on its close position and the handle was in good condition.The black heat shrink of the basket was bent/kinked.Microscopic examination identified that the sheath was torn and detached in the center.Additionally, the sheath was found bent/kinked at the distal section.There was no evidence of basket wire break.Functional examination was performed, and the handle was actuated; however, the basket was unable to open and close due to the detachment.With all the available information, boston scientific concludes that the reported event of basket wire break was not confirmed.However, it was found that the basket had the black heat shrink bent/kinked.Also, the sheath was torn, detached in the center, and it was bent/kinked at the distal section.These could be related to handling and manipulation of the device during preparation.It is probable that an excess of force applied to the device such as operational factors could cause all these damages observed.Based on the analysis results, an investigation conclusion code of adverse event related to procedure was assigned to this investigation.

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19930776
Report Number2124215-2024-47939
Device Sequence Number8234592
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public08714729121299
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue Number390-201
Device Lot Number0033572655
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale